Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 65, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 5, 2007, 1:16 PM CDT for Clark County, Ford County, Kansas. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 5, 2007, 1:16 PM CDT (18:16 UTC)
- Expired
- May 5, 2007, 2:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
Counties Clark County, KS, Ford County, KS
The radar
The Dodge City radar (KDDC), 21 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 1:20 PM CDT | HAIL 1 | 5 E Minneola, KS | |
| May 5, 1:45 PM CDT | HAIL 1 | 1 W Bloom, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 12:15 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.3 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3496 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 292 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 6.3
- Supercell composite
- 22.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 051816 SVRDDC KSC025-057-051900- /O.NEW.KDDC.SV.W.0065.070505T1816Z-070505T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 116 PM CDT SAT MAY 5 2007 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CLARK COUNTY IN SOUTHWEST KANSAS. EASTERN FORD COUNTY IN SOUTHWEST KANSAS. * UNTIL 200 PM CDT * AT 114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF BLOOM TO 15 MILES SOUTHWEST OF CLARK STATE LAKE...AND MOVING NORTHEAST AT 55 MPH. * LOCATIONS IMPACTED INCLUDE... BLOOM... CLARK STATE LAKE... SPEARVILLE... FORD... WINDHORST... RURAL RESIDENCES OF EASTERN FORD AND NORTHERN CLARK COUNTIES. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR WEST CENTRAL KANSAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR SOUTHWESTERN KANSAS. LAT...LON 3790 9983 3721 10008 3734 9957 3791 9956 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 3:13 AM CDT, 10 hours 3 minutes earlier.
Area forecast discussion, May 5, 3:13 AM CDT, 10 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 313 AM CDT SAT MAY 5 2007 .DISCUSSION... DAYS 1-2... THE 00Z RAOBS SHOWED AN INTENSE SHORTWAVE TROUGH OVER NEVADA WITH 125KT JET STREAK ON THE BACK SIDE. THIS SYSTEM HAS BEEN DIGGING SE OVERNIGHT AND WILL EJECT RAPIDLY NNE ACROSS THE WESTERN HIGH PLAINS TODAY. AS THIS TROUGH APPROACHES, MID LEVEL(700-600MB) COLD ADVECTION, ALONG WITH 65 TO 70F SFC DEWPOINTS AND DAYTIME HEATING WILL LEAD TO EXPLOSIVE INSTABILITY AND WEAK CAPPING. SEVERE STORMS MAY ERUPT AS EARLY AS 12-14Z AS THE MID LEVEL COOLING APPROACHES THE DRYLINE ALONG AND EAST OF A LBL TO GCK LINE. MODEL SOUNDINGS FROM GCK SHOW VERY LOW LCL HEIGHTS AND NO CONVECTIVE INHIBITION BY 12Z. MODEL SOUNDINGS FROM DDC ARE STRONGLY CAPPED AT 12Z. SO IT APPEARS THAT STRONG CAP REMOVAL WILL OCCUR FROM WEST TO EAST BY 12Z. SURFACE BASED CAPES WILL REMAIN AROUND 3000 J/KG THIS MORNING. SHORTWAVE RIDGING WILL OCCUR ACROSS WESTERN KS IN THE AFTERNOON AS Q-G FORCING SHIFTS INTO THE CENTRAL AND NORTHERN PLAINS. HOWEVER, WITH WEAK CAPPING AND EXPLOSIVE INSTABILITY, WEAK CONVERGENCE ALONG THE DRYLINE SHOULD BE ENOUGH FOR A CONTINUATION OF ISOLATED TO SCATTERED SUPERCELL STORMS AFTER 18Z ALONG AND EAST OF A LINE FROM WAKEENEY TO DODGE CITY. 70-80KT 500MB WINDS SHOULD ALLOW FOR RAPID STORM MOTION(AT LEAST FOR THIS PART OF THE COUNTRY) TO THE NNE AT 4O TO 50 MPH. THESE STORMS WILL PRODUCE VERY LARGE HAIL AND EVEN TORNADOES. GIVEN THE STRONG VERTICAL WIND SHEAR AND HIGH CAPES, STRONG TORNADOES ARE POSSIBLE ANY TIME TODAY. THE SURFACE WINDS MAY BACK MORE TO THE SE BY LATE AFTERNOON AND EVENING AS THE NEXT SHORTWAVE TROUGH APPROACHES. THIS WILL KEEP THE SEVERE STORM CHANCES GOING THROUGH THE NIGHT. VERY FEW CHANGES WERE MADE TO THE GRIDS AS THE PREVIOUS FCST LOOKS ON TRACK. STORMS WILL LINGER SUNDAY ALONG A SLOW MOVING FRONT. SOME OF THESE COULD ALSO BE SEVERE, ESPECIALLY SOUTHEAST OF A LINE FROM MEADE TO DODGE CITY TO HAYS. DAYS 3-7... NO CHANGES WERE MADE TO THE DAY 3-7 PERIOD. && .AVIATION... A SCATTERED TO BROKEN DECK OF LOW CLOUD WILL PERSIST THIS MORNING. GIVEN THE FAIRLY WARM AIRMASS, CEILINGS(IN AREAS WITH BROKEN CLOUD COVER) WILL GENERALLY STAY ABOVE 2000FT DESPITE THE DEEP TROPICAL MOISTURE. ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL DEVELOP BY MID TO LATE MORNING. && .PRELIMINARY POINT TEMPS/POPS... DDC 82 63 72 54 / 40 40 60 50 GCK 81 57 68 50 / 30 20 50 40 EHA 79 53 65 49 / 10 10 40 30 LBL 82 58 69 50 / 30 20 50 40 HYS 80 65 73 55 / 40 70 70 60 P28 81 68 77 59 / 30 70 70 60 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN24/24
Hazardous weather outlook, May 5, 3:33 AM CDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 333 AM CDT SAT MAY 5 2007 KSZ030-031-043>046-062>066-075>081-085>090-060845- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-KEARNY-FINNEY-HODGEMAN-PAWNEE- STAFFORD-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-STEVENS- SEWARD-MEADE-CLARK-COMANCHE-BARBER- 333 AM CDT SAT MAY 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT STORMS WILL ERUPT AFTER 7 AM THIS MORNING ALONG A LINE FROM LIBERAL TO GARDEN CITY. THESE STORMS WILL SPREAD EAST THIS MORNING AND THIS AFTERNOON. THE SEVERE STORMS WILL LIKELY CONTINUE THROUGH TONIGHT AND WILL CONTAIN VERY LARGE HAIL AND TORNADOES. A FEW STRONG TORNADOES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERE STORMS WILL LIKELY ERUPT AGAIN ON SUNDAY WITH LARGE HAIL AND EVEN TORNADOES. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL BE NEEDED FROM 7 AM THIS MORNING THROUGH TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ061-074-084-060845- HAMILTON-STANTON-MORTON- 333 AM CDT SAT MAY 5 2007 /233 AM MDT SAT MAY 5 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL PROBABLY NOT BE NEEDED SINCE STORMS ARE EXPECTED TO DEVELOP EAST OF THE AREA TODAY. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
In the hours before
Local storm report, May 5, 11:19 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1119 AM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 PM TORNADO HOPEWELL 37.80N 98.98W
05/04/2007 PRATT KS EMERGENCY MNGR
*** 1 FATAL, 1 INJ *** HUSBAND KILLED AND WIFE INJURED
WHEN HOUSE WAS DESTROYED. 2 HOUSES COMPLETELY DESTROYED,
ONE GONE FROM ITS FOUNDATION AND NO REMAINS FROM THE
HOUSE VISIBLE. ANOTHER HOUSE WITH ROOF RIPPED OFF, 1 MORE
HOUSE PARTIALLY DESTROYED. NUMEROUS CENTER PIVOT
IRRIGATION SYSTEMS MANGLED UP IN BALLS. TIME ESTIMATED.
&&
BURKELocal storm report, May 5, 11:54 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1154 AM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 2 NE FORD 37.66N 99.73W
05/04/2007 E1.00 INCH FORD KS PUBLIC
0900 PM HAIL 2 SSW GARFIELD 38.05N 99.26W
05/04/2007 E1.75 INCH PAWNEE KS PUBLIC
0925 PM HAIL 4 NW MULLINVILLE 37.63N 99.53W
05/04/2007 E1.25 INCH KIOWA KS PUBLIC
0930 PM HAIL 2 ENE SPEARVILLE 37.86N 99.72W
05/04/2007 E1.00 INCH FORD KS PUBLIC
0930 PM HAIL 4 NE OFFERLE 37.93N 99.51W
05/04/2007 E1.75 INCH EDWARDS KS PUBLIC
1000 PM HAIL 1 N ROZEL 38.21N 99.40W
05/04/2007 E1.00 INCH PAWNEE KS PUBLIC
1205 AM HAIL 4 NNE LARNED 38.24N 99.07W
05/05/2007 E1.00 INCH PAWNEE KS PUBLIC
&&
BURKELocal storm report, May 5, 1:12 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
112 PM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 PM HAIL 5 S JETMORE 38.01N 99.89W
05/05/2007 E1.00 INCH HODGEMAN KS PUBLIC
ONE INCH HAIL AND VERY HEAVY RAIN
&&
JRJThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:27 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 48 min |
| May 4, 7:55 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford, Kiowa | 50 min |
| May 4, 8:08 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche | 52 min |
| May 4, 8:13 PM CDT | Tornado Warning | DDC | Clark, Comanche | 32 min |
| May 4, 8:32 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Kiowa, Pawnee | 43 min |
| May 4, 8:38 PM CDT | Tornado Warning | DDC | Clark, Comanche | 37 min |
| May 4, 8:51 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Kiowa | 39 min |
| May 4, 8:55 PM CDT | Tornado Warning | DDC | Clark, Comanche, Kiowa | 35 min |
| May 4, 9:11 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 19 min |
| May 4, 9:12 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee | 19 min |
| May 4, 9:19 PM CDT | Tornado Warning | DDC | Kiowa | 41 min |
| May 4, 9:23 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Hodgeman | 52 min |
| May 4, 9:45 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee, Rush | 45 min |
| May 4, 9:50 PM CDT | Tornado Warning | DDC | Edwards, Kiowa | 40 min |
| May 4, 10:14 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman, Ness, Pawnee, Rush | 46 min |
| May 4, 10:24 PM CDT | Tornado Warning | DDC | Edwards, Kiowa, Pratt, Stafford | 36 min |
| May 4, 10:29 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Rush | 31 min |
| May 4, 10:46 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Ness, Rush, Trego | 44 min |
| May 4, 10:54 PM CDT | Tornado Warning | DDC | Edwards, Pratt, Stafford | 36 min |
| May 4, 11:22 PM CDT | Tornado Warning | DDC | Edwards, Pawnee, Stafford | 38 min |
| May 4, 11:23 PM CDT | Severe Thunderstorm Warning | DDC | Trego | 9 min |
| May 4, 11:39 PM CDT | Severe Thunderstorm Warning | DDC | Rush | 36 min |
| May 5, 12:01 AM CDT | Severe Thunderstorm Warning | DDC | Pawnee | 29 min |
| May 5, 12:04 AM CDT | Tornado Warning | DDC | Stafford | 41 min |
| May 5, 12:25 AM CDT | Severe Thunderstorm Warning | DDC | Pawnee, Rush | 50 min |
| May 5, 12:42 AM CDT | Severe Thunderstorm Warning | DDC | Ellis | 18 min |
| May 5, 10:08 AM CDT | Wind Advisory | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 18 more | 9 hr |
| May 5, 12:15 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman | 45 min |
| May 5, 12:28 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray, Meade | 47 min |
| May 5, 12:46 PM CDT | Severe Thunderstorm Warning | DDC | Ness, Trego | 44 min |
| May 5, 1:01 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman, Ness, Trego | 44 min |
| May 5, 1:28 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 47 min |
| May 5, 1:37 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 38 min |
| May 5, 1:58 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman, Ness, Pawnee, Rush | 31 min |
| May 5, 1:58 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 47 min |
| May 5, 2:10 PM CDT | Severe Thunderstorm Warning | DDC | Rush | 35 min |
| May 5, 2:12 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 33 min |
| May 5, 2:17 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford, Kiowa | 28 min |
| May 5, 2:38 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Hodgeman, Pawnee | 37 min |
| May 5, 2:44 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Edwards, Ford, Kiowa | 46 min |
| May 5, 2:50 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche | 40 min |
| May 5, 3:13 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee, Rush | 47 min |
| May 5, 3:29 PM CDT | Severe Thunderstorm Warning | DDC | Comanche, Kiowa | 46 min |
| May 5, 4:16 PM CDT | Severe Thunderstorm Warning | DDC | Pratt | 44 min |
| May 5, 4:38 PM CDT | Tornado Warning | DDC | Pratt | 37 min |
| May 5, 4:58 PM CDT | Tornado Warning | DDC | Pratt, Stafford | 32 min |
| May 5, 5:03 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Kiowa | 27 min |
| May 5, 5:13 PM CDT | Tornado Warning | DDC | Edwards, Kiowa | 32 min |
| May 5, 5:22 PM CDT | Tornado Warning | DDC | Stafford | 23 min |
| May 5, 5:25 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche | 50 min |
| May 5, 5:29 PM CDT | Tornado Warning | DDC | Stafford | 31 min |
| May 5, 5:30 PM CDT | Tornado Warning | DDC | Edwards | 30 min |
| May 5, 5:34 PM CDT | Tornado Warning | DDC | Clark, Comanche | 26 min |
| May 5, 5:46 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Kiowa | 44 min |
| May 5, 5:59 PM CDT | Tornado Warning | DDC | Stafford | 16 min |
| May 5, 6:01 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee | 44 min |
| May 5, 6:07 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche, Kiowa | 38 min |
| May 5, 6:13 PM CDT | Tornado Warning | DDC | Pawnee | 32 min |
| May 5, 6:28 PM CDT | Tornado Warning | DDC | Pawnee | 16 min |
| May 5, 6:37 PM CDT | Tornado Warning | DDC | Comanche, Kiowa | 23 min |
| May 5, 6:41 PM CDT | Tornado Warning | DDC | Kiowa | 34 min |
| May 5, 6:57 PM CDT | Tornado Warning | DDC | Edwards, Pawnee | 48 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.